Wisconsin, 2012Drought in Wisconsin, November 1 to 12, 2012
November 1 to 12, 2012 · NWS GRB · 1 event in 1 county or zone
Rainfall on November 11th caused severe drought (D2) conditions across far western Marathon County to improve to at least moderate drought (D1) by the November 13th issuance of the Drought Monitor.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall on November 11th caused severe drought (D2) conditions across far western Marathon County to improve to at least moderate drought (D1) by the November 13th issuance of the Drought Monitor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Oct 31, 9:47 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 31, 9:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 PM CDT WED OCT 31 2012
UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE
.SHORT TERM...TONIGHT AND THURSDAY.
SKIES CONTINUE TO GRADUALLY THIN OUT ACROSS PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN EARLY THIS AFTERNOON. DRIER AIR FILTERING INTO
THE REGION SHOULD CONTINUE THIS TREND EASTWARD ACROSS THE REMAINDER
NORTHEAST WISCONSIN FOR THE REMAINDER OF THE AFTERNOON AND EARLY
THIS EVENING. OVERNIGHT...ATTENTION WILL THEN TURN TO THE NORTHWEST
WHERE MID DECK AND THEN STRATOCUMULUS DECK WILL SPREAD SOUTHEAST
OVERNIGHT. SOME QUESTIONS ON HOW QUICK IT WILL MAKE INTO NORTH
CENTRAL WISCONSIN. THE LEADING EDGE IS ERODING AS IT PUSHES SOUTHEAST
THIS AFTERNOON. THIS IS DUE TO THE MIXING OF A VERY DRY AIR MASS WHERE
DEW POINTS TANKED TO 5 TO 15 DEGREES ACROSS WESTERN WISCONSIN. WINDS
ARE ALSO NOT THAT STRONG ACROSS WESTERN WISCONSIN...SO THERE COULD
BE A PERIOD OF LIGHT WINDS AND CLEAR SKIES TO ALLOW TEMPERATURES
TO TANK. IF THIS HAPPENS...EVENING SHIFT WILL NEED TO LOWER MIN
TEMPERATURES SEVERAL DEGREES AT THE TYPICAL COLD SPOTS ACROSS THE
NORTH...INCLUDING LOCATIONS LIKE MERRILL...TOMAHAWK...LAND O LAKES
AND WAUTOMA. GUSTY WINDS WILL CONTINUE ACROSS THE DOOR PENINSULA...
BUT NOTHING LIKE LAST NIGHT. GUSTS AROUND 30 MPH CAN BE EXPECTED
ALONG THE BAY ACROSS NORTHERN DOOR COUNTY.
ON THURSDAY...MODELS CONTINUE TO 4-6 THOUSAND FOOT DECK MOVING ACROSS
MUCH OF THE AREA. FORECAST WILL PROBABLY COME OUT PARTLY SUNNY ACROSS
THE NORTH AND MOSTLY CLOUDY OVER MUCH OF THE REMAINDER OF THE AREA.
COULD BE A FEW LIGHT SHOWERS OR FLURRIES ACROSS THE FAR NORTH DURING
THE DAY. DID NOT STRAY FAR FROM GUIDANCE FOR HIGHS...BUT DID TREND TOWARD
THE COOLER MAV GUIDANCE FOR HIGHS.
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...THE MAIN FCST
CONCERNS ARE PCPN TRENDS OVER THE WEEKEND...AND AGAIN MONDAY NIGHT
INTO TUESDAY.
CANADIAN HIGH PRESSURE WILL BUILD INTO WI ON THURSDAY NIGHT AND FRIDAY.
WINDS WILL DECREASE OVER NC/C WI ON THURSDAY NIGHT...WHICH ALONG WITH
MOSTLY CLEAR SKIES...SHOULD ALLOW TEMPS TO DROP OFF. HAVE SHAVED 2-4
DEGREES OFF THE PREVIOUS MIN TEMP FCST OVER NC/C WI...BUT THIS MAY
NOT BE ENOUGH. THERE IS SOME POTENTIAL FOR MID TO UPPER TEENS IN THE
TYPICAL COLD SPOTS. PLENTY OF SUNSHINE IS EXPECTED ON FRIDAY...WITH
HIGH TEMPS NEAR NORMAL IN THE LOW TO MID 40S.
MODELS DEPICT A SLOW MOVG UPPER TROF OR UPPER LOW MOVING THROUGH THE
REGION DURING THE WEEKEND. HAVE CONTINUED WITH THE IDEA OF BRINGING
SOME POPS INTO OUR SW COUNTIES LATER FRIDAY NIGHT...AS THE LOWER
ATMOSPHERE IS SLOW TO SATURATE. HAVE INCREASED POPS ON SATURDAY...
EXCEPT OVER FAR NE WI...WHERE ITS DEBATABLE WHETHER MEASURABLE PCPN
WILL OCCUR. LOW-LEVEL TEMPS AND THICKNESSES SUPPORT A BETTER CHANCE
OF SNOW THAN RAIN...SO HAVE PUSHED THE FCST IN THAT DIRECTION. THE
12Z ECMWF JUST CAME IN FARTHER SW WITH THE PCPN ON SATURDAY...SO
THIS PART OF THE FCST IS STILL A LOW CONFIDENCE BET. THE SYSTEM IS
EXPECTED TO GRADUALLY SHIFT OUT OF THE RGN ON SAT NGT AND SUNDAY...
SO WILL TAKE A SHOT AT A DRY FCST ON SUNDAY. TEMPS WILL REMAIN A
LITTLE BLO NORMAL OVER THE WEEKEND.
THE NEXT CHANCE OF PCPN IS EXPECTED MONDAY NIGHT INTO TUESDAY AS
LOW PRESSURE TRACKS THROUGH CANADA...AND ISENTROPIC LIFT INCREASES
OVER WI. THE ECMWF HAS BEEN MUCH MORE ROBUST THAN THE OTHER MODELS
WITH PCPN DEVELOPMENT...SO THE SLGT CHC/CHC POPS FROM OUR PREFERRED
MODEL BLEND MAY NEED TO BE ADJUSTED UPWARD WITH SUBSEQUENT FCSTS.
&&
.AVIATION...MAINLY VFR WEATHER TONIGHT AND THURSDAY. SOME CLOUDS
WILL BE ARRIVING FROM NORTHWEST TO SOUTHEAST OVERNIGHT BUT BASES
SHOULD BE GENERALLY IN THE 4000 TO 8000 FOOT RANGE. THERE IS A
SLIGHT CHANCE OF A BRIEF SNOW OR RAIN SHOWER THURSDAY MORNING
NORTH OF RHI BUT OTHERWISE DRY. EXCELLENT VISIBILITY EXPECTED WITH
RELATIVELY LIGHT SURFACE WINDS.
RDM
&&
.MARINE...GUSTY WINDS OR HIGH WAVES WILL CONTINUE TO CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT ACROSS THE ENTIRE MARINE FCST AREA INTO
THURSDAY AFTERNOON. GUSTY NORTHWEST WINDS WILL CONTINUE TO CREATE
HAZARDOUS CONDITIONS THURSDAY NIGHT INTO FRIDAY MORNING FOR THE
WATERS ADJACENT TO DOOR COUNTY.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 31, 1:38 PM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT WED OCT 31 2012
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
238 PM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
WINDY CONDITIONS ACROSS DOOR COUNTY COULD MAKE TRAVEL DIFFICULT
FOR HIGH PROFILE VEHICLES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
GUSTY NORTHWEST WINDS ACROSS DOOR COUNTY COULD MAKE TRAVEL DIFFICULT
FOR HIGH PROFILE VEHICLES ON THURSDAY INTO THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
LMZ521-522-541>543-011945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
238 PM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TO DUE GUSTY
NORTHWEST WINDS OR HIGH WAVES. A SMALL CRAFT ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
BLUSTERY NORTHWEST WINDS WILL CONTINUE TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT INTO THURSDAY AFTERNOON ACROSS THE
ENTIRE AREA. THE BLUSTERY WINDS WILL CONTINUE TO CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT INTO FRIDAY MORNING OVER THE COASTAL
WATERS OF NORTHERN DOOR COUNTY.
RE/TSK
Drought, Marathon
- When
- November 1, 12:00 AM CST to November 12, 12:00 AM CST
- Where
- Marathon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Rainfall on the 11th of the month caused severe drought (D2) conditions to improve to moderate drought (D1) across the northwest part of the county and abnormally dry (D0) across the rest of Marathon County by the November 13th Drought Monitor.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413851.